Lightning, Cumberland
- When
- July 19, 3:20 PM EST
- Where
- Cumberland County, Standish
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Lightning struck the Standish central fire station causing about $20,000 in damage and injuring one firefighter. The lightning reportedly struck the station's cellular tower, then traveled down into the building and through the concrete floor.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning struck the Standish central fire station causing about $20,000 in damage and injuring one firefighter. The lightning reportedly struck the station's cellular tower, then traveled down into the building and through the concrete floor. In the process, the lightning damaged or destroyed all the electronic devices at the station, including the radio tower, computers, circuit boards, radios, and communications equipment. The injured firefighter was leaning against an ambulance putting boots on at the time at the time he was struck. He was transported to a nearby hospital for treatment and observation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 19, 3:00 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 400 PM EDT TUE JUL 19 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SEVERE THUNDERSTORM WATCH NUMBER 645 IN EFFECT FOR THE FORECAST AREA UNTIL 8 PM EDT. THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...SOME MAY PRODUCE DAMAGING WIND GUSTS. VERY HEAVY RAINFALL IS ALSO A THREAT WITH THESE SLOW MOVING STORMS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. DEW POINTS ARE EXPECTED TO ONLY DROP INTO THE 60S BEHIND THE APPROACHING COLD FRONT LATER TONIGHT AND WEDNESDAY BUT WILL BE ENOUGH TO PROVIDE SOME RELIEF FROM THE VERY HUMID CONDITIONS OF THE PAST COUPLE OF DAYS. WINDS EXPECTED TO BE LIGHT OVERNIGHT WITH HIGH RELATIVE HUMIDITY AND PATCHY FOG. SOMEWHAT DRIER CONDITIONS WITH SUNNY SKIES TOMORROW WILL ALLOW HIGH TEMPERATURES TO EXCEED 90 IN SOUTHERN INTERIOR LOCATIONS WEDNESDAY. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... RIDGING IN THE MID LEVELS AND AT THE SURFACE SHOULD ALLOW SKIES TO BECOME MOSTLY CLEAR. WHILE THE AIRMASS IS DRIER...LOW LEVEL MOISTURE SHOULD ALLOW PATCHY FOG TO FORM. THE GFS MOS NUMBERS SEEM A BIT TOO COOL...AND LEANED TOWARD THE NAM MOS NUMBERS FOR LOWS. THE RIDGING STARTS TO BREAK DOWN ON THURSDAY AS STRONG SHORT WAVE ENERGY IN THE NORTHERN STREAM MOVES EAST. SKIES SHOULD REMAIN PARTLY TO MOSTLY SUNNY. THE AIRMASS REMAINS WARM...AND 850 MB TEMPERATURES SUPPORT THE WARMER GFS NUMBERS FOR HIGHS. THE SHORTWAVE ENERGY STARTS TO SPILL EAST...BUT FOR NOW IT APPEARS AS THOUGH ENOUGH RIDGING REMAINS TO HOLD OFF MOST OF THE SHOWER ACTIVITY THURSDAY NIGHT. BASED ON MORE IN THE WAY OF CLOUDS AND A SOUTHWEST WIND...THE SLIGHTLY WARMER GFS MOS NUMBERS APPEAR TO BE THE WAY TO GO. MODELS START DIVERGING ON HOW THE NORTHERN STREAM ENERGY IS HANDLED. THE NAM BRINGS THE FRONT THROUGH FAIRLY EARLY...WITH THE LOWER LEVEL PUSH MUCH EARLIER THAN THE GFS. AT THIS POINT...THIS SEEMS AS THOUGH THE NAM IS TOO FAST WITH THE FRONTAL PASSAGE. FAVOR A MORE GFS LIKE SOLUTION...AND THIS SHOULD ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF THE FRONT. THE WIND FIELD WILL BE BETTER THAN TODAY...BUT THE LIMITING FACTOR COULD BE THE AMOUNT OF HEATING. THE GFS AND NAM ARE MORE PROGRESSIVE THAT EARLIER MODEL RUNS WITH THE CLOSING OFF OF THE UPPER LOW IN THE NORTHERN STREAM. THE UPPER LOW SEEMS TO CLOSE OFF OVER THE MARITIMES. SINCE THERE HAS BEEN SOME MODEL SPREAD ON THIS...THE CONFIDENCE ON HOW THIS WILL TRANSPIRE IS LESS THAN NORMAL. FOR NOW...WILL HOLD ONTO A MENTION OF SHOWERS FOR EASTERN ZONES FOR SATURDAY...THOUGH LATER FORECASTS MAY BE ABLE TO REMOVE THIS IF THE TREND CONTINUES. AFTER THIS...THE MOVEMENT OF THE UPPER LOW WILL BECOME THE KEY TO TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. BLOCKING APPEARS AS THOUGH IT WILL SET UP OVER THE MARITIMES...AND THIS COULD HOLD BACK THE WARMER AND RIDGING TO THE WEST. && .AVIATION...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EDT. EXPECT THUNDERSTORMS THROUGH THIS EVENING WITH POSSIBLE STRONG WIND GUSTS AND VERY HEAVY RAIN. THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER SUNSET. PATCHY FOG EXPECTED TO DEVELOP OVERNIGHT WITH VISIBILITY GENERALLY AROUND 2 MILES AND LOCALLY BELOW 1 MILE. FOG WILL BURN OFF QUICKLY AFTER SUNRISE WEDNESDAY WITH VFR CONDITIONS THROUGHOUT THE DAY. && .MARINE...IN THE SHORT TERM THROUGH WEDNESDAY, EXPECT THUNDERSTORMS THIS EVENING WITH POSSIBLE STRONG WIND GUSTS AND VERY HEAVY RAIN. ALSO EXPECT AREAS OF FOG WITH VISIBILITY LESS THAN 1 NM TO CONTINUE TONIGHT BEFORE CONDITIONS IMPROVE WEDNESDAY MORNING. WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WEDNESDAY. IN THE LONGER TERM...WINDS AND SEA SHOULD REMAIN BELOW SMALL CRAFT LEVELS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 800 PM. NH...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 800 PM. MARINE...NONE. && SHORT TERM...WHEELER LONG TERM...HAYES/WINTERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 250 AM EDT TUE JUL 19 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-201100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL WALDO ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME- KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HENNIKER...JACKMAN...KITTERY... LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...LINCOLNVILLE... LITTLETON...MECHANIC FALLS...MEREDITH...MOULTONBOROUGH...NAPLES... NEW LONDON...NORTH WINDHAM...NORTHWOOD...OAKLAND...OSSIPEE... PITTSFIELD...PLYMOUTH...PORTLAND...RANGELEY...ROCHESTER...ROCKLAND... RUMFORD...SALEM...SANFORD...SEARSPORT...SKOWHEGAN...SOUTH PARIS... SOUTH PORTLAND...THORNDIKE...TOPSHAM...TURNER...WATERVILLE... WESTBROOK...WISCASSET AND WOODSVILLE 250 AM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT STORMS SHOULD DEVELOP AND INCREASE AHEAD OF COLD FRONT BY EARLY AFTERNOON IN DESTABILIZING AIRMASS AHEAD OF WEAK SURFACE FRONT. THOUGH FAVORABLY-UNSTABLE AIRMASS SHOULD ALLOW A FEW MORE VIGOROUS STORMS TO EVOLVE...OVERALL POTENTIAL FOR STORM ORGANIZATION SHOULD BE LIMITED BY RELATIVELY WEAK LOWER TO MID-TROPOSPHERIC FLOW. THOUGH A DAMAGING GUST OR MARGINAL HAIL MAY OCCUR WITH A FEW STRONGER STORMS...EXPECT SEVERE THREAT TO REMAIN MARGINAL OVERALL. AS PER YESTERDAY...ANY SHOWERS AND/OR THUNDERSTORMS COULD DEPOSIT SIGNIFICANT RAINFALL IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1116 AM EDT TUE JUL 19 2005 MEZ007>009-191715- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 1116 AM EDT TUE JUL 19 2005 ...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINS AND GUSTY WINDS CAN BE EXPECTED ACROSS THE MOUNTAINS THROUGH EARLY AFTERNOON... DEVELOPING SCATTERED THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS AND GUSTY WINDS THROUGH 100 PM. AS THE STRONGEST STORMS AFFECT COBURN GORE...JACKMAN...DAVIS AND PITTSTON FARM...EXPECT BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION...SHARP RISES ON STREAMS AND CREEKS CAN BE EXPECTED. ALSO...THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH AT TIMES. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THROUGH EARLY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER. NHZ005-007-191715- SOUTHERN GRAFTON NH-SULLIVAN NH- INCLUDING THE CITIES OF...CLAREMONT...LEBANON AND PLYMOUTH 1116 AM EDT TUE JUL 19 2005 ...SCATTERED THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS AND GUSTY WINDS THROUGH EARLY AFTERNOON ACROSS THE CONNECTICUT RIVER VALLEY IN NEW HAMPSHIRE... DEVELOPING SCATTERED THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS AND GUSTY WINDS ACROSS SULLIVAN AND GRAFTON COUNTIES THROUGH 100 PM. AS THE STRONGEST STORMS AFFECT CHARLESTOWN...CLAREMONT...PLAINFIELD AND LEBANON...EXPECT BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION...SHARP RISES ON STREAMS AND CREEKS CAN BE EXPECTED. ALSO...THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 35 MPH AT TIMES. IF YOU PLAN TO BE OUTSIDE EARLY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER. HAYES/WINTERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1127 AM EDT TUE JUL 19 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-191825- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 1127 AM EDT TUE JUL 19 2005 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE... A COLD FRONT APPROACHING FROM THE NORTHWEST LATE THIS AFTERNOON AND THIS EVENING WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. A FEW OF THE THUNDERSTORMS MAY HAVE THE CAPABILITY OF PRODUCING STRONG WINDS...VERY HEAVY RAINS...AND PERHAPS SMALL HAIL FROM MID AFTERNOON THROUGH EARLY EVENING. IF YOU HAVE OUTDOOR PLANS FOR THIS AFTERNOON OR THIS EVENING...KEEP ABREAST OF THE STRONG THUNDERSTORM THREAT BY CHECKING LATER FORECASTS AND STATEMENTS. WHEELER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1202 PM EDT TUE JUL 19 2005 MEZ009-191900- CENTRAL SOMERSET ME- INCLUDING THE CITIES OF...JACKMAN 1202 PM EDT TUE JUL 19 2005 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE MOOSEHEAD LAKE REGION THROUGH 200 PM... SCATTERED STRONG THUNDERSTORMS...PRODUCING TORRENTIAL RAIN AND GUSTY WINDS...WILL MOVE ACROSS CENTRAL SOMERSET COUNTY THROUGH EARLY AFTERNOON. AS THE STRONGEST STORMS PASS NEAR JACKMAN...LONG POND AND ROCKWOOD...EXPECT WIND GUSTS TO 40 MPH...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1.5 AND 2.5 INCHES OF RAIN MAY FALL WITH THE STRONGER STORMS. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS. EXPECT THE STRONGEST STORMS TO AFFECT MOOSEHEAD LAKE BETWEEN ROCKWOOD AND MOOSEHEAD THROUGH 115 PM. IF YOU ARE BOATING ON MOOSEHEAD LAKE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SAFE SHELTER AS STORMS APPROACH. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1221 PM EDT TUE JUL 19 2005 NHZ002>004-191821- NORTHERN CARROLL NH-NORTHERN GRAFTON NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...CONWAY...LANCASTER... LINCOLN...LITTLETON AND WOODSVILLE 1221 PM EDT TUE JUL 19 2005 ...SCATTERED STRONG THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINS ACROSS THE MOUNT WASHINGTON VALLEY EARLY THIS AFTERNOON.. AT 1220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTHERNMOST COOS... NORTHEAST GRAFTON AND NORTHWEST CARROLL COUNTIES. THESE SHOWERS AND STORMS WERE PRODUCING VERY HEAVY RAINS...AND SOME LOCATIONS MAY RECEIVE UP TO 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION...STREAMS AND CREEKS WILL EXPERIENCE SHARP RISES. IF YOU WILL BE TRAVELING OR HIKING IN THIS AREA...BE ON THE ALERT FOR HEAVY RAINS. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 106 PM EDT TUE JUL 19 2005 MEZ012-191905- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...BETHEL...FRYEBURG...RUMFORD AND SOUTH PARIS 106 PM EDT TUE JUL 19 2005 ...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS AND GUSTY WINDS WILL AFFECT SOUTHERN OXFORD COUNTY THROUGH 300 PM... AT 100 PM...A LINE OF SHOWERS AND STRONG THUNDERSTORMS EXTENDED FROM NORTH CONWAY NEW HAMPSHIRE NORTHEAST TO NEAR STONEHAM. THESE STORMS WILL AFFECT STONEHAM...STOWE...LOVELL AND FRYEBURG THROUGH 300 PM WITH WIND GUST TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PERHAPS SMALL HAIL. IN ADDITION...THESE STORMS WILL DROP BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION... CREEKS AND STREAMS WILL EXPERIENCE SHARP RISES. IF YOU PLAN TO BE OUTSIDE IN SOUTHERN OXFORD COUNTY EARLY THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 402 PM EDT TUE JUL 19 2005 NHZ004-006-008-009-192201- BELKNAP NH-MERRIMACK NH-NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONCORD...CONWAY...FRANKLIN...HENNIKER... LACONIA...MEREDITH...MOULTONBOROUGH...NEW LONDON AND OSSIPEE 402 PM EDT TUE JUL 19 2005 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN NEW HAMPSHIRE THROUGH 600 PM... AT 400 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND STRONG THUNDERSTORMS STRETCHING FROM NEAR MOUNT WASHINGTON SOUTHWEST TO NEAR BRADFORD IN WESTERN MERRIMACK COUNTY. AS THESE STORMS MOVE EAST AND AFFECT JACKSON...MEREDITH... SANBORNTON AND SALISBURY...EXPECT WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PERHAPS SMALL HAIL. IN ADDITION...THESE STORMS WILL PRODUCE BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. ALSO...CREEKS AND STREAMS WILL EXPERIENCE SHARP RISES. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT FOR NEW HAMPSHIRE UNTIL 800 PM EDT. MEZ007>009-192201- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 402 PM EDT TUE JUL 19 2005 ...SCATTERED SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT THE MOUNTAINS OF WESTERN MAINE THROUGH 600 PM... LOOK FOR SCATTERED STRONG THUNDERSTORMS TO PRODUCE WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND PERHAPS SMALL HAIL. IN ADDITION...THE STRONGER STORMS WILL DROP BETWEEN 1.5 AND 2.5 INCHES OF RAIN IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. ALSO...CREEKS AND STREAMS WILL EXPERIENCE SHARP RISES. STRONG THUNDERSTORMS WILL ALSO AFFECT MOOSEHEAD LAKE BETWEEN SEBOOMOOK AND MOOSEHEAD. IF YOU ARE BOATING ON MOOSEHEAD LAKE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SAFE SHELTER AS STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT FOR WESTERN MAINE UNTIL 800 PM EDT.
The Portland,ME radar (KGYX), 11 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466094.